Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 167, NWS Jackson, MS

June 2, 2004Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2004, 7:19 AM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 7:19 AM CDT (12:19 UTC)
Expired
Jun 2, 2004, 8:00 AM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS54 KJAN 021219
SVRJAN
MSC075-101-021300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
719 AM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 800 AM CDT

* AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF I-20 EXIT 121...OR ABOUT 14
  MILES WEST OF MERIDIAN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR COLLINSVILLE AT 735 AM CDT
  BE NEAR OKATIBEE LAKE AT 745 AM CDT
  BE NEAR MERIDIAN STATION AT 800 AM CDT

WINDS AROUND 70 MPH AND HAIL TO THE SIZE OF PENNIES IS LIKELY WITH 
THIS STORM.

LAT...LON 3242 8908 3254 8894 3256 8879 3258 8857
          3233 8888

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 2, 3:15 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT WED JUN 2 2004

.DISCUSSION...
LINEAR THUNDERSTORM COMPLEX ADVANCING INTO WRN ZONES THIS MORNING
WILL BRING ANOTHER ROUND OF HEAVY RAINFALL TODAY. THE ASSOCIATED
SHORTWAVE WILL BE SLOW TO EXIT REGION TODAY AND EXPECT HIGH POPS
MOST AREAS MUCH OF THE DAY. WILL SEE PERIODS OF HEAVY RAINFALL WRN
ZONES DUE TO INTENSITY OF MCS. POSSIBILITY OF HEAVY RAINFALL
CONTINUES FOR SRN ZONES TODAY DUE TO PROXIMITY OF FRONT. WARM FRONT
NOTED NEAR SRN BORDER SHOULD LIFT NWD DURING THE AFTERNOON TO
ENHANCE POTENTIAL. WILL MAINTAIN FLOOD WATCH FOR NE LA AND CENTRAL
AND SRN MS FOR TODAY. TROUGH EXITS ERN ZONES THIS EVENING AND MID
LEVEL MOISTURE DECREASES. 850 MB FLOW VEERS TO NW BY MIDNIGHT AS THE
LOW LEVEL TROUGH SWINGS TO THE EAST AND NEXT SURFACE BOUNDARY DROPS
SWD.

THE REMNANTS OF THE BOUNDARY WILL DROP INTO SRN ZONES BY THURSDAY
AFTERNOON AS ANOTHER WEAK WAVE APPROACHES. NEXT MOISTURE EXPECTED
SRN ZONES ALONG AND S OF BOUNDARY. ANOTHER WAVE INDICATED FOR
THURSDAY NIGHT ALTHOUGH MODELS DIVERGE ON STRENGTH OF UPPER SUPPORT.

EVER PRESENT BOUNDARY SRN ZONES FRIDAY. GENERAL TROUGHING OVER THE
AREAS WILL DEEPEN SLIGHTLY AS A HEALTHY SHORTWAVE DROPS ACROSS THE
MIDWEST ALONG THE WRN EDGE OF THE LONG WAVE TROUGH. BEST POPS ONCE
AGAIN SRN ZONES WHERE BEST LOW LEVEL THETAE FIELDS PERSIST S OF THE
SURFACE BOUNDARY.

GFS FINALLY BEGINS TO SHIFT LONG WAVE TROUGH EWD BY THE WEEKEND...
ALTHOUGH EUROPEAN MODEL DEVELOPS WEAK UPPER RIDGING A LITTLE FASTER.
THIS SHOULD MEAN A CHANGE TO A MORE DIURNAL CONVECTIVE PATTERN WITH
GENERAL SLY FLOW AT LOW LEVELS AND A ZONAL TO FLAT RIDGING PATTERN
FOR THE LOWER MS RIVER VALLEY. SHOULD ALSO SEE SLIGHT WARMING TREND
FOR AFTERNOON TEMPS BY THE WEEKEND.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TODAY FOR HINDS COUNTY FOR LAKE DOCKERY.
     FLASH FLOOD WATCH TODAY SOUTH OF A LINE FROM MAYERSVILLE TO
     CANTON TO MERIDIAN.
LA...FLASH FLOOD WATCH TODAY FOR PORTIONS OF NORTHEAST LOUISIANA.
AR...NONE.

&&
Hazardous weather outlook, Jun 1, 3:02 PM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT TUE JUN 01 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022002-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
302 PM CDT TUE JUN 01 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME
SOUTHWEST MISSISSIPPI INTO EAST LOUISIANA LATE TONIGHT AND
WEDNESDAY. THE AREA OF CONCERN IS SOUTH OF A  MEADVILLE TO
NATCHEZ TO JONESVILLE LINE WHERE...WIND GUSTS OF 65 MILES AN HOUR
AND HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY
ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTH
MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM QUITMAN TO JACKSON
TO RAYVILLE LOUISIANA. THE RISK WITH STRONGER STORMS WILL BE WIND
GUSTS TO 50 MILES AN HOUR AND SMALL HAIL ALONG WITH FREQUENT
LIGHTNING AND HEAVY DOWNPOURS. .

THE REMNANTS OF A FRONT WILL LINGER SOUTH OF INTERSTATE 20 AND
WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS THOSE LOCATIONS.
AN UPPER LEVEL WEATHER DISTURBANCE WILL ALSO  SWING ACROSS THE
REGION AND WILL PROVIDE UPPER SUPPORT FOR STRONG CONVECTION.

...FLOODING...
STRONG THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL LATER
TONIGHT INTO WEDNESDAY FOR MANY AREAS ALONG AND SOUTH OF A LINE
FROM LAUREL TO PORT GIBSON TO WINNSBORO LOUISIANA. PONDING OF
WATER CAN BE  EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING
AREAS.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HINDS COUNTY FOR A
POTENTIAL DAM FAILURE IN BYRAM. PLEASE REFER TO THE FLASH FLOOD
WATCH PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED ON WEDNESDAY
SHOULD EXIT THE REGION WEDNESDAY NIGHT... BEFORE THE NEXT WEATHER
SYSTEM PIVOTS INTO THE AREA LATER ON THURSDAY INTO THURSDAY
NIGHT. THE PRIMARY REGION OF CONCERN WILL BE AREAS ALONG AND
SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO DEKALB.	 THESE
STORMS WILL BE CAPABLE OF GUSTY WINDS AND SMALL HAIL. FREQUENT
DANGEROUS LIGHTNING WILL ALSO OCCUR.

THE REMNANTS OF THE FRONT WILL CONTINUE ACROSS THE REGION  THIS
WILL PROVIDE SUFFICIENT LIFT FOR THE  DEVELOPMENT OF STRONG
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOONS.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THROUGH WEDNESDAY BUT
IS NOT EXPECTED FOR THE PERIOD THURSDAY THROUGH NEXT TUESDAY..

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 2, 7:14 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0714 AM CDT WED JUN 02 2004

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>064-072-
021300-
CATAHOULA-CONCORDIA-EAST CARROLL-FRANKLIN-MADISON-MOREHOUSE-RICHLAND-
TENSAS-WEST CARROLL-ADAMS-CLAIBORNE-COPIAH-FRANKLIN-HINDS-ISSAQUENA-
JEFFERSON-JEFFERSON DAVIS-LAWRENCE-LINCOLN-MADISON-MARION-RANKIN-
SHARKEY-SIMPSON-WARREN-YAZOO-
0714 AM CDT WED JUN 02 2004

SEVERE THUNDERSTORM WATCH NUMBER 376 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN LOUISIANA...
CATAHOULA       CONCORDIA       EAST CARROLL    FRANKLIN
MADISON         MOREHOUSE       RICHLAND        TENSAS
WEST CARROLL

IN MISSISSIPPI...
ADAMS           CLAIBORNE       COPIAH          FRANKLIN
HINDS           ISSAQUENA       JEFFERSON       JEFFERSON DAVIS
LAWRENCE        LINCOLN         MADISON         MARION
RANKIN          SHARKEY         SIMPSON         WARREN
YAZOO

MSZ044-045-050-051-056-057-065-066-073-074-021300-
COVINGTON-FORREST-JASPER-JONES-LAMAR-LEAKE-NESHOBA-NEWTON-SCOTT-
SMITH-
0714 AM CDT WED JUN 02 2004

SEVERE THUNDERSTORM WATCH NUMBER 376 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
COVINGTON       FORREST         JASPER          JONES
LAMAR           LEAKE           NESHOBA         NEWTON
SCOTT           SMITH

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:29 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson31 min
Jun 2, 4:44 AM CDTSevere Thunderstorm WarningJANIssaquena41 min
Jun 2, 4:49 AM CDTSevere Thunderstorm WarningJANWarren41 min
Jun 2, 5:01 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson44 min
Jun 2, 5:21 AM CDTSevere Thunderstorm WarningJANSharkey, Washington44 min
Jun 2, 5:40 AM CDTSevere Thunderstorm WarningJANHinds, Rankin40 min
Jun 2, 6:22 AM CDTSevere Thunderstorm WarningJANBolivar58 min
Jun 2, 6:24 AM CDTSevere Thunderstorm WarningJANLeake, Madison46 min
Jun 2, 6:26 AM CDTSevere Thunderstorm WarningJANSimpson, Smith29 min
Jun 2, 6:33 AM CDTSevere Thunderstorm WarningJANLeflore, Sunflower42 min
Jun 2, 7:21 AM CDTSevere Thunderstorm WarningJANKemper59 min
Jun 2, 7:23 AM CDTSevere Thunderstorm WarningJANJasper42 min
Jun 2, 7:53 AM CDTSevere Thunderstorm WarningJANClarke37 min
Jun 2, 8:05 AM CDTSevere Thunderstorm WarningJANLauderdale45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.